Alert archive / North Dakota / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 198, NWS Bismarck, ND

August 25, 2019Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 25, 2019, 3:05 PM CDT for Morton County, North Dakota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2019, 3:05 PM CDT (20:05 UTC)
Expired
Aug 25, 2019, 3:30 PM CDT
In force
25 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Morton County, ND

The radar

The Bismarck radar (KBIS), 40 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:53 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 25, 1:53 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
153 PM CDT Sun Aug 25 2019

.SHORT TERM...(This evening through Monday)
Issued at 142 PM CDT Sun Aug 25 2019

The focus in the short term will be the severe thunderstorm
chances across central and eastern North Dakota this afternoon
and evening. A cold front, currently stretched across central
North Dakota, will continue to move east and be the focus for
thunderstorm initiation across central North Dakota late this
afternoon. CAPE continues to increase to around 3000 J/KG this
afternoon with 0 to 6 km shear only around 25 knots. The main
threats will initially be large hail and very heavy rainfall
(though the progressive nature of storms should limit the
flooding threat), then potentially transitioning toward a wind
threat if an MCS develops.

The severe storm threat should come to an end by around 10 pm
this evening across the James Valley.

.LONG TERM...(Monday night through Sunday)
Issued at 142 PM CDT Sun Aug 25 2019

The cold front will usher in gusty winds and cooler air for Monday
and Tuesday, with Tuesday the windier day. A wind advisory may be
required for at least a portion of the region Tuesday afternoon.
Scattered showers and isolated thunderstorms are possible as a
weak shortwave trough will swing through the upper low on Monday
into Tuesday, with the chances mainly north and east on Tuesday.

Then a dry and cool period will settle in for Wednesday through
Saturday with highs in the 60s to lower 70s and lows in the 40s
to lower 50s. Lows in the upper 30s may be possible across
northwest North Dakota Friday morning as a cool surface high
moves south.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1212 PM CDT Sun Aug 25 2019

A cold front currently stretches across central North Dakota.
This will be the focus for thunderstorms this afternoon. The
front/storms will move into eastern North Dakota by late this
evening. The best chances for thunderstorms will be from are at
KBIS around 21z and KJMS closer to OOz. MVFR/IFR CIGS at KJMS will
improve after the storms pass around 04z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AJ
LONG TERM...AJ
AVIATION...AJ
Hazardous weather outlook, Aug 25, 1:40 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
140 PM CDT Sun Aug 25 2019

NDZ004-005-012-013-021>023-025-035>037-045>048-050-051-261845-
Bottineau-Rolette-McHenry-Pierce-McLean-Sheridan-Wells-Foster-
Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-
Dickey-
140 PM CDT Sun Aug 25 2019 /1240 PM MDT Sun Aug 25 2019/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...This Afternoon and Tonight

Thunderstorms with very heavy rain are likely this afternoon and
early evening. A few storms may be severe with quarter size hail
and winds to 70 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance for thunderstorms Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

NDZ001>003-009>011-017>020-031>034-040>044-261845-
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-Golden Valley-Billings-Stark-Morton-Slope-Hettinger-
Grant-Bowman-Adams-
140 PM CDT Sun Aug 25 2019 /1240 PM MDT Sun Aug 25 2019/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance for thunderstorms Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Aug 25, 2:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
249 PM CDT SUN AUG 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 S MENOKEN             46.81N 100.54W
08/25/2019  E1.70 INCH       BURLEIGH           ND   PUBLIC

            PUBLIC REPORT FOR THUNDERSTORMS THAT MOVED
            THROUGH THE AREA EARLY THIS MORNING.

&&

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:23 PM CDTSpecial Weather StatementBISMountrail37 min
Aug 24, 8:02 PM CDTSpecial Weather StatementBISWard28 min
Aug 24, 8:20 PM CDTSpecial Weather StatementBISMountrail25 min
Aug 24, 9:05 PM CDTSpecial Weather StatementBISWard25 min
Aug 24, 9:31 PM CDTSpecial Weather StatementBISWard29 min
Aug 24, 10:46 PM CDTSpecial Weather StatementBISMountrail44 min
Aug 24, 10:55 PM CDTAreal Flood AdvisoryBISMountrail, Ward3 hr
Aug 24, 11:35 PM CDTSpecial Weather StatementBISWard40 min
Aug 25, 2:07 AM CDTSpecial Weather StatementBISBurleigh38 min
Aug 25, 2:48 AM CDTSpecial Weather StatementBISBurleigh42 min
Aug 25, 3:33 PM CDTSevere Thunderstorm WarningBISSheridan27 min
Aug 25, 3:53 PM CDTSpecial Weather StatementBISBurleigh37 min
Aug 25, 3:59 PM CDTSevere Thunderstorm WarningBISMcHenry, Sheridan, Wells31 min
Aug 25, 4:06 PM CDTSpecial Weather StatementBISMountrail39 min
Aug 25, 4:19 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton56 min
Aug 25, 4:28 PM CDTSevere Thunderstorm WarningBISPierce, Sheridan, Wells47 min
Aug 25, 4:49 PM CDTSevere Thunderstorm WarningBISMorton, Oliver26 min
Aug 25, 5:10 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan50 min
Aug 25, 5:56 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Logan49 min
Aug 25, 5:59 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells46 min
Aug 25, 6:16 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer44 min
Aug 25, 6:45 PM CDTSpecial Weather StatementBISFoster45 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.